Alert archive / New Hampshire / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 28, 2020, 6:58 PM EDT for Belknap County, Carroll County, Strafford County, New Hampshire. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2020, 6:58 PM EDT (22:58 UTC)
- Expired
- Jun 28, 2020, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Belknap County, NH, Carroll County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 80 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 8:00 PM EDT | FLASH FLOOD | Wolfeboro, NH | NUMEROUS AREAS OF UNDERMINING ROAD DAMAGE ALONG MIDDLETON RD AND SPRINGFIELD POINT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WGUS51 KGYX 282258
FFWGYX
NHC001-003-017-290200-
/O.NEW.KGYX.FF.W.0007.200628T2258Z-200629T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
658 PM EDT Sun Jun 28 2020
The National Weather Service in Gray has issued a
* Flash Flood Warning for...
Eastern Belknap County in central New Hampshire...
Northwestern Strafford County in central New Hampshire...
South Central Carroll County in northern New Hampshire...
* Until 1000 PM EDT.
* At 658 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Alton, Wolfeboro, Brookfield, and New Durham.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4358 7121 4360 7110 4356 7108 4357 7108
4355 7107 4354 7108 4354 7110 4354 7112
4353 7117 4352 7120 4356 7124
FLASH FLOOD...RADAR INDICATED
$$
ES1 follow-up statement
990
WGUS71 KGYX 290155
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
955 PM EDT Sun Jun 28 2020
NHC001-003-017-290205-
/O.EXP.KGYX.FF.W.0007.000000T0000Z-200629T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Belknap NH-Carroll NH-Strafford NH-
955 PM EDT Sun Jun 28 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING FOR
EASTERN BELKNAP, NORTHWESTERN STRAFFORD, AND SOUTH CENTRAL CARROLL
COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4358 7121 4360 7110 4356 7108 4357 7108
4355 7107 4354 7108 4354 7110 4354 7112
4353 7117 4352 7120 4356 7124
$$
MECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:09 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 28, 3:09 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service Gray ME 309 PM EDT Sun Jun 28 2020 .SYNOPSIS... Daily chances for showers and storms exist through the middle of the coming week as upper level low pressure settles overhead. Showers and thunderstorms are likely through this evening, with an isolated severe thunderstorm possible. Unsettled conditions continue through midweek with beneficial rainfall for many areas. && .NEAR TERM /THROUGH TONIGHT/... Little change to the forecast thru this evening. The best...albeit marginal...shear remains S of the forecast area...but sufficient instability across the entire area for thunder ahead of the approaching trof. The strongest storms are expected from generally the Lake Region of NH Swd...and far SWrn ME. I will maintain small hail and gusty winds...as confidence is just not there for damaging wind in a widespread enough area at this point. Tonight guidance is coalescing around weak low pressure spinning up the Gulf of ME and getting captured by upper trof. This stalling will focus showers across the forecast area. With weakening instability I do not expect much thunder...but cannot rule it out thru late this evening. Hi-res guidance is showing QPF amounts well in excess of 1 to 2 inches in some cases...but my gut feeling is this will be more isolated than currently depicted. This should amount is many locations seeing a welcome rainfall overnight though. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... With upper low and moist...onshore flow continuing Mon I expect another uptick in afternoon convective coverage. Showers and thunderstorms should be fairly common again. Will have to watch for a more concentrated area of rainfall...as some mesoscale guidance is hinting at this with the moisture feed off the Gulf of ME. At this point the rain will be welcome. Clouds and rain should hold temps below normal for much of the area. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The ensemble and deterministic model solutions are in good agreement on the long wave pattern through the upcoming holiday weekend. We begin the period with an upper low over New England. The upper low will meander across the region through Wednesday before weakening. In its wake...the models maintain northwest flow and some degree of troughing across the northeast with an upstream ridge stretching from southern Canada and the Great Lakes southwestward into the four corners region and northern Mexico. This pattern will keep the bulk of the excessive heat and humidity bottled up to our south and west...with the exception of Thursday as the westerly flow ahead of a backdoor cold front allows temperatures to soar into the 80s and lower 90s along with building humidity levels. In the dailies...the meandering upper low will produce widespread clouds and areas of convection. The clouds and precipitation will produce below normal temperatures both days. Slow cell movement with the weak upper flow could result is some localized flooding concerns both Tuesday and Wednesday. As mentioned above...Thursday will be a hot and humid day ahead of the backdoor cold front with the prospect for scattered convection along and ahead of the boundary. A ridge of high pressure with cooler and drier air follows for Friday into Saturday. The return flow of warmer and more humid air around the exiting ridge could spark scattered afternoon convection on Sunday. A late day shower or storm will be possible late Monday near the international border as a frontal boundary sinks slow southward across Quebec. This boundary will act as a focus for more scattered convection on Tuesday as it settles across the forecast area. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Short Term...Scattered convection thru evening may lead to local IFR or lower conditions at any terminal...though will be more likely away from the Midcoast where early fog/stratus kept instability low. I do expect onshore flow tonight to lead to more fog/stratus moving into the coast. Fog will be most likely at AUG/RKD...but low CIGs may work all the way down the coast this time...affecting PWM and PSM. With upper low moving into the Gulf of ME tonight SHRA should persist for much of the overnight. Again Mon afternoon SHRA/TSRA should pop up with daytime heating...with local IFR conditions under the heaviest cells. Long Term... Tue - Thu...Sct MVFR in afternoon and evening SHRA/TSRA. Lcl IFR in early morning fog and stratus. && .MARINE... Short Term...Winds and seas are expected to remain below SCA thresholds thru the period. Main concern will be regarding convection thru this evening and fog tonight. Some thunderstorms may be capable of 34 kt gusts thru the late evening. Then fog begins to redevelop along the coast. Again expect this to mainly be a problem for waters N of Cape Elizabeth where flow remains more onshore. Long Term... Fri...SCA's are possible outside the bays. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Legro SHORT TERM...Legro LONG TERM...Schwibs
Hazardous weather outlook, Jun 28, 2:30 PM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 230 PM EDT Sun Jun 28 2020 MEZ007>009-012-013-018>020-023-024-033-NHZ001>015-291830- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Interior York-Central Interior Cumberland- Androscoggin-Coastal York-Coastal Cumberland- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 230 PM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are likely through this evening. A few of the thunderstorms could be strong to severe, with hail, gusty winds, and torrential downpours with localized flooding the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms continue Monday through Wednesday. There is a low probability of localized flash flooding during this time as storms will be slow-moving. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ014-021-022-025>028-291830- Southern Somerset-Kennebec-Interior Waldo-Sagadahoc-Lincoln-Knox- Coastal Waldo- 230 PM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. Showers and thunderstorms are possible this evening. A few of the thunderstorms could be strong, but the most likely threat from any storm will be torrential rainfall and localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms continue Monday through Wednesday. There is a low probability of localized flash flooding during this time as storms will be slow-moving. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-291830- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 230 PM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. A few strong thunderstorms are possible on the waters through this evening and could produce wind gusts in excess of 34 knots. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ES
In the hours before
Special weather statement, Jun 28, 5:20 PM EDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Gray ME 520 PM EDT Sun Jun 28 2020 NHZ013-282145- Interior Rockingham- 520 PM EDT Sun Jun 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCKINGHAM COUNTY... At 519 PM EDT, a strong thunderstorm was located over Derry, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Derry, Salem, Raymond, Londonderry, Hampstead, Atkinson, Kingston, Chester, Danville, Fremont, Windham, Sandown, Newton and Plaistow. This includes Interstate 93 between mile markers 4 and 13. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4277 7129 4285 7140 4303 7124 4290 7102 TIME...MOT...LOC 2119Z 229DEG 16KT 4286 7128 Watson
Local storm report, Jun 28, 5:28 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
528 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 1 N DERRY 42.89N 71.33W
06/28/2020 E0.25 INCH ROCKINGHAM NH TRAINED SPOTTER
&&
CEMPASpecial weather statement, Jun 28, 6:18 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Gray ME 618 PM EDT Sun Jun 28 2020 MEZ018-023-282245- Interior York-Coastal York- 618 PM EDT Sun Jun 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YORK COUNTY... At 618 PM EDT, a strong thunderstorm was located over Waterboro, or near Alfred, moving east at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Alfred, Sanford, Kennebunk, Buxton, Hollis, Waterboro, Lyman, Dayton and Shapleigh. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4346 7082 4362 7078 4363 7056 4341 7064 TIME...MOT...LOC 2218Z 273DEG 10KT 4353 7075 Watson
Local storm report, Jun 28, 6:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
646 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD 4 WSW NEWFIELD 43.63N 70.92W
06/28/2020 YORK ME 911 CALL CENTER
LIBBY RD WASHED OUT AT WHITEHOUSE RD.
&&
CEMPASpecial weather statement, Jun 28, 6:49 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Gray ME 649 PM EDT Sun Jun 28 2020 NHZ006-009-010-282315- Belknap-Strafford-Southern Carroll- 649 PM EDT Sun Jun 28 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN STRAFFORD...EAST CENTRAL BELKNAP AND SOUTH CENTRAL CARROLL COUNTIES... At 649 PM EDT, a strong thunderstorm was located over Wolfeboro, or 10 miles southwest of Ossipee, moving northeast at 10 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Alton, Wolfeboro, Brookfield, Middleton and New Durham. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4348 7129 4355 7131 4364 7118 4349 7107 TIME...MOT...LOC 2249Z 246DEG 9KT 4354 7120 Watson
Local storm report, Jun 28, 6:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
651 PM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG SHAPLEIGH 43.58N 70.85W
06/28/2020 YORK ME 911 CALL CENTER
TREES DOWN ON WIRES.
&&
CEMPAThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:28 PM EDT | Special Weather Statement | GYX | Sullivan | 62 min |
| Jun 28, 2:25 PM EDT | Areal Flood Advisory | GYX | Carroll | 2 hr |
| Jun 28, 3:01 PM EDT | Special Weather Statement | GYX | Carroll | 29 min |
| Jun 28, 3:31 PM EDT | Flash Flood Warning | GYX | Grafton | 3 hr |
| Jun 28, 4:00 PM EDT | Special Weather Statement | GYX | Carroll | 30 min |
| Jun 28, 4:13 PM EDT | Special Weather Statement | GYX | Sullivan | 32 min |
| Jun 28, 4:54 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 51 min |
| Jun 28, 5:13 PM EDT | Special Weather Statement | GYX | Belknap | 32 min |
| Jun 28, 5:20 PM EDT | Special Weather Statement | GYX | Rockingham | 25 min |
| Jun 28, 5:29 PM EDT | Flash Flood Warning | GYX | Carroll | 3 hr |
| Jun 28, 5:39 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Strafford | 51 min |
| Jun 28, 6:30 PM EDT | Flash Flood Warning | GYX | Carroll, Strafford | 3 hr |
| Jun 28, 6:49 PM EDT | Special Weather Statement | GYX | Belknap | 26 min |
| Jun 28, 7:12 PM EDT | Special Weather Statement | GYX | Belknap | 33 min |
| Jun 28, 7:18 PM EDT | Special Weather Statement | GYX | Hillsborough | 27 min |
| Jun 28, 7:54 PM EDT | Special Weather Statement | GYX | Hillsborough | 36 min |
Nearby
Flash Flood Warnings in New Hampshire, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.